Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 2016, 6:33 PM EDT for Suwannee County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2016, 6:33 PM EDT (22:33 UTC)
- Expired
- Jul 17, 2016, 7:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WUUS52 KJAX 172233 SVRJAX FLC121-172300- /O.NEW.KJAX.SV.W.0142.160717T2233Z-160717T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 633 PM EDT SUN JUL 17 2016 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA... * UNTIL 700 PM EDT * AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELLBORN...OR NEAR LIVE OAK...MOVING WEST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... LIVE OAK...MCALPIN AND HOUSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3028 8280 3009 8290 3016 8304 3033 8294 TIME...MOT...LOC 2233Z 108DEG 15KT 3022 8292 HAIL...<.75IN WIND...60MPH $$ WOLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:18 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 17, 2:18 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 218 PM EDT SUN JUL 17 2016 .NEAR TERM /Through Monday/... Isolated to scattered storms were developing across the region as the sea breeze boundaries moved inland. Storms will continue to move into the interior, and then diminish this evening with loss of daytime heating. A few showers/storms could develop along the Atlantic coast early Monday morning, otherwise dry conditions are forecast overnight with lows in the 70s. Upper level ridge will be stretched across the southern conus through tonight. The upper ridge will strengthen to the west of the region on Monday, with the local area positioned on the eastern edge of the ridge. This will result in a northeasterly flow aloft. The surface ridge axis will move northward to southern Georgia and a surface trough will be located to the north to northwest of the region. Drier air from the Atlantic will impact northeast Florida through the day, which is forecast to result in lower chances of rain. The east coast sea breeze will move inland by early afternoon, with scattered storms forming across the I-75 corridor in the mid/late afternoon. Temperatures will be near seasonal norms in the low to mid 90s and heat indices in the 100-105F range. .SHORT TERM /Monday Night Through Wednesday/... A surface high pressure ridge will be centered East of the FL/GA line, but will weaken through the period. A trough of low pressure will settle into the Southeastern states as this ridge weakens. With this pattern expect sea breeze to push inland each afternoon, focusing most convection inland. The push inland will not be as strong on Wednesday though due to the weakening ridge. Another focus for convection over Southeast Georgia will be the weak surface trough over the region. Temperatures will be near normal on Tuesday, with the sea breeze and inland convection helping to hold readings down. With less of a sea breeze extent on Wednesday, readings will trend above normal. .LONG TERM /Wednesday Night Through Sunday/... Weak ridging will be over the region this period,with a combination of diurnal instability and sea breeze convergence leading to afternoon convection each day. Temperatures are expected to trend above normal this period. && .AVIATION... VCTS at the TAF sites through 20-23Z. East coast sea breeze moving inland and southeast winds around 10 knots will prevail into the early evening before diminishing. A few showers are possible near the east coast TAF sites near daybreak, with storms possible in the early afternoon as the sea breeze moves inland. && .MARINE... Southerly flow 10-15 kts is expected through much of the upcoming week as surface high pressure dominates east of the local waters. Combined seas will range generally at 3 ft or less. Rip Currents: Low risk through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 96 74 94 / 20 40 30 40 SSI 77 90 80 87 / 20 30 10 20 JAX 74 93 76 91 / 20 30 10 20 SGJ 76 90 77 89 / 20 30 10 10 GNV 71 95 72 93 / 30 40 20 20 OCF 73 94 73 94 / 30 40 20 30 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Kennedy/Struble/Walker
Hazardous weather outlook, Jul 17, 4:22 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT SUN JUL 17 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-181100- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 422 AM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP ALONG THE SEA BREEZES AS THEY MOVE INLAND. THE GREATEST COVERAGE IN THUNDERSTORM ACTIVITY WILL FOCUS WEST OF THE HIGHWAY 301 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE AND WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...STRONG WIND GUSTS...AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE SLOW AND TO THE NORTH TO NORTHWEST AROUND 10 MPH. THUNDERSTORM ACTIVITY WILL DECREASE IN INTENSITY AND COVERAGE INLAND THIS EVENING. HEAT INDEX VALUES WILL NEAR 105 DEGREES INLAND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED MAINLY INLAND AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE...WITH GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS EXPECTED. ELEVATED HEAT INDICES NEAR 105 ARE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 17, 5:47 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT SUN JUL 17 2016
GAZ149-150-163-172215-
CLINCH GA-ATKINSON GA-WARE GA-
547 PM EDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH...WEST
CENTRAL WARE AND SOUTHEASTERN ATKINSON COUNTIES UNTIL 615 PM EDT...
AT 547 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOMERVILLE...MOVING NORTHEAST AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...ARGYLE...DU PONT...MANOR...COGDELL...
MILLWOOD AND AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3131 8268 3104 8249 3092 8283 3112 8297
3119 8297
TIME...MOT...LOC 2147Z 239DEG 11KT 3107 8276
STRUBLESpecial weather statement, Jul 17, 5:50 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT SUN JUL 17 2016
GAZ132-133-149-172215-
JEFF DAVIS GA-ATKINSON GA-COFFEE GA-
550 PM EDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS...CENTRAL
COFFEE AND NORTHWESTERN ATKINSON COUNTIES UNTIL 615 PM EDT...
AT 549 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PRIDGEN...OR 7 MILES NORTHWEST OF BROXTON...MOVING SOUTHWEST AT
20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...WILLACOOCHEE...BROXTON...AMBROSE...
PRIDGEN AND SNIPESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3188 8267 3124 8296 3128 8304 3134 8307
3136 8310 3140 8314 3146 8315 3147 8312
3151 8308 3156 8306 3161 8306 3166 8300
3179 8299 3178 8287 3182 8284 3184 8278
3185 8279
TIME...MOT...LOC 2149Z 038DEG 27KT 3171 8296
STRUBLESpecial weather statement, Jul 17, 6:00 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT SUN JUL 17 2016
FLZ021-035-172230-
GILCHRIST FL-SUWANNEE FL-
600 PM EDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUWANNEE AND
NORTHERN GILCHRIST COUNTIES UNTIL 630 PM EDT...
AT 600 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ICHETUCKNEE SPRING...MOVING NORTHWEST AT 20 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ICHETUCKNEE SPRING...BRANFORD...FLETCHER SPRINGS...
HILDRETH AND GRADY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3007 8283 2996 8277 2994 8280 2993 8277
2990 8277 2985 8272 2981 8270 2977 8286
2983 8290 2989 8288 2988 8289 2990 8290
2989 8292 2990 8291 2992 8293 2995 8293
2996 8295 3001 8298
TIME...MOT...LOC 2200Z 144DEG 16KT 2993 8285
WOLFSpecial weather statement, Jul 17, 6:11 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 611 PM EDT SUN JUL 17 2016 GAZ150-163-164-172245- CLINCH GA-CHARLTON GA-WARE GA- 611 PM EDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLINCH... SOUTHEASTERN WARE AND NORTHWESTERN CHARLTON COUNTIES UNTIL 645 PM EDT... AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEPHEN FOSTER STATE PARK...MOVING WEST AT 20 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... STEPHEN FOSTER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3085 8215 3063 8222 3079 8265 3106 8252 TIME...MOT...LOC 2211Z 107DEG 17KT 3080 8227 STRUBLE
Special weather statement, Jul 17, 6:15 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT SUN JUL 17 2016
GAZ150-152-164-172245-
BRANTLEY GA-CHARLTON GA-WARE GA-
615 PM EDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WARE...SOUTHWESTERN
BRANTLEY AND NORTHWESTERN CHARLTON COUNTIES UNTIL 645 PM EDT...
AT 615 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FORT MUDGE...OR 10 MILES SOUTHEAST OF WAYCROSS...MOVING
SOUTHWEST AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
WAYCROSS...HICKOX...FORT MUDGE...BRAGANZA...BOGGY BAY AND NEEDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3122 8228 3122 8223 3120 8219 3122 8217
3122 8215 3124 8214 3125 8214 3126 8212
3115 8199 3093 8228 3102 8243 3114 8253
TIME...MOT...LOC 2215Z 063DEG 18KT 3114 8221
STRUBLESpecial weather statement, Jul 17, 6:28 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 628 PM EDT SUN JUL 17 2016 FLZ021-172315- SUWANNEE FL- 628 PM EDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHERN SUWANNEE COUNTY UNTIL 715 PM EDT... AT 627 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LIVE OAK TO NEAR OBRIEN. MOVEMENT WAS NORTHWEST AT 15 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... LIVE OAK...MCALPIN...OBRIEN AND HOUSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3043 8306 3030 8286 2991 8284 3008 8306 TIME...MOT...LOC 2227Z 119DEG 13KT 3027 8292 2998 8289 WOLF
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:28 PM EDT | Special Weather Statement | JAX | Hamilton | 47 min |
| Jul 17, 3:54 PM EDT | Special Weather Statement | JAX | Bradford | 51 min |
| Jul 17, 4:36 PM EDT | Special Weather Statement | JAX | Baker, Union | 24 min |
| Jul 17, 4:45 PM EDT | Special Weather Statement | JAX | Marion | 30 min |
| Jul 17, 4:48 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Union | 18 min |
| Jul 17, 5:04 PM EDT | Special Weather Statement | JAX | Gilchrist | 26 min |
| Jul 17, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 26 min |
| Jul 17, 5:26 PM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| Jul 17, 5:41 PM EDT | Special Weather Statement | JAX | Baker | 49 min |
| Jul 17, 5:46 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Jul 17, 6:00 PM EDT | Special Weather Statement | JAX | Gilchrist | 30 min |
| Jul 17, 6:28 PM EDT | Special Weather Statement | JAX | Suwannee | 47 min |
| Jul 17, 6:56 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.